Alert archive / Utah / Flash Flood Warnings in 2014
Flash Flood Warning 18, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Aug 1, 2014, 2:42 PM MDT for Kane County, Utah. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2014, 2:42 PM MDT (20:42 UTC)
- Expired
- Aug 1, 2014, 8:30 PM MDT
- In force
- 6 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Flood severity
- None
County Kane County, UT
The radar
The Cedar City radar (KICX), 89 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.7 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1560 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
343
WGUS55 KSLC 012042
FFWSLC
UTC025-020230-
/O.NEW.KSLC.FF.W.0018.140801T2042Z-140802T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
242 PM MDT FRI AUG 1 2014
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL KANE COUNTY IN UTAH...
* UNTIL 830 PM MDT
* AT 236 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN OVER THE PARIA RIVER BASIN. RADAR ESTIMATES INDICATE
THAT UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN IN PORTIONS OF
THE WARNING AREA.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...PARIA
RIVER...COYOTE CREEK...DEER SPRING WASH...KITCHEN CORRAL
WASH...BUCKSKIN GULCH...AND WAHWEAP CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3732 11177 3700 11146 3700 11204 3715 11221
3735 11233 3743 11218
$$
LC2 follow-up statements
026
WGUS75 KSLC 012325
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
525 PM MDT FRI AUG 1 2014
UTC025-020230-
/O.CON.KSLC.FF.W.0018.000000T0000Z-140802T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANE UT-
525 PM MDT FRI AUG 1 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM MDT FOR
SOUTH CENTRAL KANE COUNTY...
AT 521 PM MDT...DOPPLER RADAR ESTIMATES INDICATE THAT UP TO TWO
INCHES OF RAIN HAVE ALREADY FALLEN ACROSS CENTRAL KANE COUNTY.
ALTHOUGH RAIN HAS DIMINISHED...RUNOFF FROM THE HEAVY RAIN EARLIER
WILL CONTINUE TO CAUSE DRY WASHES...CREEKS AND STREAMS TO RUN HIGH.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...PARIA
RIVER...COYOTE CREEK...DEER SPRING WASH...KITCHEN CORRAL
WASH...BUCKSKIN GULCH AND WAHWEAP CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3732 11177 3700 11146 3700 11204 3715 11221
3735 11233 3743 11218
$$
LC280
WGUS75 KSLC 020223
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
823 PM MDT FRI AUG 1 2014
UTC025-020233-
/O.EXP.KSLC.FF.W.0018.000000T0000Z-140802T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANE UT-
823 PM MDT FRI AUG 1 2014
...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL KANE COUNTY WILL EXPIRE
AT 830 PM MDT...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 3732 11177 3700 11146 3700 11204 3715 11221
3735 11233 3743 11218
$$
MTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 9:41 AM MDT, 5 hours 1 minute earlier.
Area forecast discussion, Aug 1, 9:41 AM MDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 941 AM MDT FRI AUG 1 2014 .SYNOPSIS...HIGH PRESSURE ALOFT WILL STRENGTHEN ACROSS THE INTERIOR WEST OVER THE FIRST HALF OF THE UPCOMING WEEKEND. A STRONGER AND SIGNIFICANTLY MOISTER WEATHER DISTURBANCE WILL LIFT NORTH THROUGH THE GREAT BASIN AND IMPACT MUCH OF UTAH SUNDAY THROUGH EARLY NEXT WEEK. && .DISCUSSION...MOSTLY SUNNY SKIES EXIST ACROSS MOST OF UTAH AND SOUTHWEST WYOMING THIS MORNING...WITH THE ONLY CLOUD COVER AND CONVECTIVE ACTIVITY IN NORTHEASTERN UTAH...WHERE A LINGERING DISTURBANCE IS INITIATING SOME LIGHT SHOWERS CENTERED AROUND THE UINTA BASIN. WITH GENERALLY LESS DYNAMIC FORCING TODAY COMPARED TO YESTERDAY...AS WELL AS A SLIGHTLY DRIER AIRMASS...SHOWERS AND THUNDERSTORMS SHOULD BE LESS WIDESPREAD TODAY...WITH THE BEST COVERAGE EXPECTED TO BE IN THE UINTAS AND ALONG THE HIGHER TERRAIN OF CENTRAL UTAH. OTHERWISE...HIGH PRESSURE WILL BUILD OVER THE REGION TODAY AND TOMORROW...LEADING TO THE WARMEST DAYS OF THE WEEK IN MANY LOCATIONS. THE SHORT PERIOD OF QUIETER WEATHER WILL COME TO AN ABRUPT END SUNDAY AND MONDAY...AS A SHORTWAVE TROUGH MOVES INTO THE GREAT BASIN FROM ARIZONA. THIS WAVE WILL BRING A SIGNIFICANT MOISTURE SURGE WITH IT...AND PRECIPITABLE WATER VALUES ARE EXPECTED TO INCREASE TO 1.1 TO 1.3 INCHES OVER MOST OF THE AREA BY SUNDAY NIGHT. THIS SHOULD HELP INITIATE NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE SOUTHERN HALF OF UTAH ON SUNDAY...AND THEN PRECIPITATION WILL FOCUS ON CENTRAL AND NORTHERN UTAH SUNDAY NIGHT AND MONDAY. ISSUED A MINOR UPDATE EARLIER...PRIMARILY TO INCREASE CLOUD COVER ACROSS NORTHEAST UTAH. OTHERWISE THE FORECAST LOOKS TO BE IN GOOD SHAPE...AND NO MORE CHANGES ARE EXPECTED FOR THIS MORNING. && .AVIATION...WINDS AT THE SLC TERMINAL ARE EXPECTED TO SWITCH TO THE NORTHWEST BETWEEN 17Z AND 19Z...WITH A SLIGHT CHANCE THAT SOUTHERLIES PERSIST AS LATE AS 20Z. THERE IS A 10 PERCENT CHANCE OF THUNDERSTORMS IMPACTING THE TERMINAL THIS AFTERNOON...BUT MOST OF THE ACTIVITY SHOULD REMAIN SOUTH AND EAST OF THE TERMINAL. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && SCHOENING/SEAMAN FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Aug 1, 6:06 AM MDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 606 AM MDT FRI AUG 1 2014 UTZ001>016-019>021-517-518-WYZ021-021200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 606 AM MDT FRI AUG 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT HIGH PRESSURE ALOFT WILL BEGIN THE PROCESS OF STRENGTHENING OVER THE OUTLOOK AREA TODAY. MOISTURE STILL IN PLACE ACROSS MUCH OF UTAH WILL SPAWN ADDITIONAL SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING...WITH MOST OF THIS ACTIVITY CONFINED TO THE HIGHER TERRAIN. TEMPERATURES WILL WARM THIS AFTERNOON...WITH READINGS HOVERING NEAR SEASONAL NORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HIGH PRESSURE ALOFT WILL MAINTAIN WARM TEMPERATURES AND ISOLATED SHOWERS AND THUNDERSTORMS FOR SATURDAY. A SUBSTANTIALLY STRONGER WEATHER DISTURBANCE WILL TRACK NORTH OUT OF WESTERN ARIZONA LATE IN THE WEEKEND. THIS FEATURE WILL GENERATE A NEW SURGE OF MONSOONAL MOISTURE BEGINNING SUNDAY...WITH SCATTERED SHOWERS AND THUNDERSTORMS ACROSS MAINLY WESTERN AND SOUTHERN UTAH. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE ANTICIPATED EARLY IN THE WEEK. HEAVY RAINFALL WILL LIKELY DEVELOP WITH THE POSSIBILITY OF FLASH FLOODING ACROSS MANY FLOOD PRONE AREAS OF THE STATE ON MONDAY. THE THREAT OF HEAVY RAIN AND FLOODING WILL LIKELY SHIFT NORTH INTO MAINLY CENTRAL AND NORTHERN UTAH LATE MONDAY AND AGAIN ON TUESDAY. SHOWERS AND THUNDERSTORMS WILL DECREASE IN AREAL COVERAGE BOTH WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 6:31 PM MDT | Flash Flood Warning | SLC | Wayne | 3 hr |
| Jul 31, 8:23 PM MDT | Flash Flood Warning | SLC | Kane | 112 min |
| Aug 1, 3:20 PM MDT | Flash Flood Warning | SLC | Kane, Washington | 3 hr |
| Aug 1, 4:35 PM MDT | Flash Flood Warning | SLC | Kane, Washington | 3 hr |
Nearby
Flash Flood Warnings in Utah, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.